Oklahoma, 2025

Damaging Winds in Oklahoma, September 19, 2025

September 19, 2025 · NWS OUN · 2 events in 1 county or zone

Widely scattered thunderstorms developed along an advancing cold front across portions of central Oklahoma during the predawn hours of the 19th. A few of these thunderstorms produced reports of thunderstorm wind damage, particularly across the northwestern corner of the Oklahoma City Metropolitan Area.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Widely scattered thunderstorms developed along an advancing cold front across portions of central Oklahoma during the predawn hours of the 19th. A few of these thunderstorms produced reports of thunderstorm wind damage, particularly across the northwestern corner of the Oklahoma City Metropolitan Area.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 18, 11:52 PM CST, 1 hour 53 minutes earlier. Its key messages:

  • Updated at 1251 AM CDT Fri Sep 19 2025
  • Scattered showers and storms early this morning, with the best rain chances gradually moving south and eastward through the morning hours. A few storms may be capable of producing strong to damaging wind gusts and hail.
  • Above-normal temperatures through the weekend before potentially cooling down to near-normal by the middle of next week.
  • Daily rain and storm chances continue through the weekend and into most of next week.
Area forecast discussion, Sep 18, 11:52 PM CST, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1252 AM CDT Fri Sep 19 2025

...New NEAR TERM, SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 1251 AM CDT Fri Sep 19 2025

 - Scattered showers and storms early this morning, with the best
   rain chances gradually moving south and eastward through the
   morning hours. A few storms may be capable of producing strong
   to damaging wind gusts and hail.

 - Above-normal temperatures through the weekend before
   potentially cooling down to near-normal by the middle of next
   week.

 - Daily rain and storm chances continue through the weekend and
   into most of next week.

&&

.NEAR TERM...
(Through Friday)
Issued at 1251 AM CDT Fri Sep 19 2025

Mid-level water vapor satellite imagery and RAP analysis shows the
upper low spinning over the Northern Dakotas. Another shortwave is
pushing eastward across the area on the southern periphery of the
trough axis, which will aid in supporting this morning's convection.
Additionally, a weak 850mb boundary draped across northern Oklahoma
has become the focal area of scattered showers and storms early this
morning. Instability is relatively weak with MUCAPE of 500-1000
J/kg, which will support some lightning activity. Northwesterly flow
aloft will help to push storms southeastward through Friday morning.
The environment will be a bit more unstable early this morning
across the southern half of Oklahoma with MUCAPE values in excess of
1500 J/kg and bulk shear of 30-40 knots. Thus, as storms push
southward, the potential for a strong to severe storm increases with
large hail and damaging wind gusts possible.

With the departing trough, precipitation chances are expected to
decrease from north to south this morning with a lull in any
activity this afternoon and evening. However, another shortwave will
eject southeastward across the Plains on the back side of the
departing upper low and bring increased precipitation chances again
late tonight (around Midnight and later) across northern Oklahoma.
With northwesterly flow aloft, the storms will spread southeastward
into central and eastern Oklahoma during the early morning hours
Saturday.

&&

.SHORT TERM...
(Friday night through Sunday night)
Issued at 1251 AM CDT Fri Sep 19 2025

Heading into the weekend, the flow aloft will become more zonal with
the northeastward ejecting upper trough. A disturbance embedded in
the zonal flow, along with modest instability and above-average
temperatures will give way to increased widespread afternoon
scattered showers and storms. A few storms may be capable of
producing strong to damaging winds with a relatively dry sub-cloud
layer and DCAPE values in excess of 1000-1500 J/kg.

This shower and thunderstorm activity may persist overnight Saturday
into Sunday with additional forcing from another shortwave in the
flow aloft. Similar to the last few days, widespread scattered
storms over the weekend will not mean that everyone sees rain. Mid-
level cloud cover will increase Sunday, which in conjunction with
any precipitation will help to keep temperatures a few degrees cooler
than Saturday across portions of northern and central Oklahoma.
However, above-average temperatures are still likely this weekend
with highs ranging from the mid-80s to the mid-90s.

&&

.LONG TERM...
(Monday through Thursday)
Issued at 1251 AM CDT Fri Sep 19 2025

Next week, mean ensemble guidance shows a continuation of daily rain
chances with a potential "cool" down by midweek and temperatures
hovering near-normal for this time of year (70s to 80s). Cluster
analysis shows roughly a 60% chance for a large-scale positively
tilted trough axis to bring a cold front and continued moisture by
mid-week. The greatest uncertainty lies in the exact timing and
strength of this system as deterministic and ensemble guidance has
varying solutions. The trends of this next system will continue to
be monitored through the weekend.

&&

.AVIATION...
(06Z TAFS)
Issued at 1106 PM CDT Thu Sep 18 2025

Scattered showers and thunderstorms are expected after midnight,
especially near/along I-40 (KCSM to KLAW to KOKC/KOUN to KDUA).
These showers/storms will move to the east-southeast. Brief
reductions in visibility are possible with any storms.

Otherwise, light and and easterly winds are expected tonight.
These winds will shift predominantly toward the south/southeast
tomorrow.

Mahale

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  87  70  89  67 /  10  10  30  50
Hobart OK         91  69  92  66 /  10   0  20  60
Wichita Falls TX  92  70  93  68 /  10   0  20  40
Gage OK           85  65  86  61 /  10  10  30  50
Ponca City OK     87  67  87  65 /   0  50  50  50
Durant OK         90  68  92  71 /  40   0  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

NEAR TERM...23
SHORT TERM...23
LONG TERM....23
AVIATION...10

In the hours before

Special weather statement, Sep 19, 12:02 AM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Norman OK
102 AM CDT Fri Sep 19 2025

OKZ022-190630-
Washita OK-
102 AM CDT Fri Sep 19 2025

...A strong thunderstorm will impact portions of Washita County
through 130 AM CDT...

At 102 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Burns Flat, moving east at 20 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cordell, Burns Flat, Dill City, Corn, Bessie, Foss, Colony, and Cloud
Chief.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3526 9930 3546 9924 3546 9863 3531 9863
      3515 9894
TIME...MOT...LOC 0602Z 285DEG 17KT 3531 9922

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Ware
Special weather statement, Sep 19, 12:30 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Norman OK
130 AM CDT Fri Sep 19 2025

OKZ022-023-190700-
Washita OK-Caddo OK-
130 AM CDT Fri Sep 19 2025

...A strong thunderstorm will impact portions of eastern Washita and
northwestern Caddo Counties through 200 AM CDT...

At 130 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles north of Cloud Chief, moving east at 25 mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cordell, Hinton, Carnegie, Binger, Dill City, Corn, Eakly, Lookeba,
Rocky, Colony, Alfalfa, Cloud Chief, Fort Cobb Reservoir, Albert, and
Cowden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3542 9890 3547 9831 3529 9831 3508 9859
      3508 9862 3512 9864 3511 9864 3511 9866
      3510 9871 3512 9875 3512 9908 3527 9918
TIME...MOT...LOC 0630Z 281DEG 23KT 3532 9884

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Ware
Special weather statement, Sep 19, 1:05 AM CST, 40 minutes before
Special Weather Statement
National Weather Service Norman OK
205 AM CDT Fri Sep 19 2025

OKZ023-190730-
Caddo OK-
205 AM CDT Fri Sep 19 2025

...A strong thunderstorm will impact portions of southern Caddo
County through 230 AM CDT...

At 205 AM CDT, Doppler radar was tracking a strong thunderstorm near
Alfalfa, moving east at 25 mph.

HAZARD...Wind gusts of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Anadarko, Carnegie, Cyril, Fort Cobb, Verden, Cement, Eakly,
Gracemont, Alfalfa, Fort Cobb Reservoir, Albert, Lake Chickasha, and
Stecker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3533 9862 3523 9809 3486 9809 3496 9845
      3508 9862
TIME...MOT...LOC 0705Z 281DEG 22KT 3523 9854

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

Ware
Special weather statement, Sep 19, 1:21 AM CST, 24 minutes before
Special Weather Statement
National Weather Service Norman OK
221 AM CDT Fri Sep 19 2025

OKZ024-025-027>029-190745-
Grady OK-Oklahoma OK-Canadian OK-Cleveland OK-McClain OK-
221 AM CDT Fri Sep 19 2025

...A strong thunderstorm will impact portions of northeastern Grady,
western Oklahoma, northwestern Cleveland, Canadian and northwestern
McClain Counties through 245 AM CDT...

At 221 AM CDT, Doppler radar was tracking a strong thunderstorm near
El Reno, moving east at 25 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Western Oklahoma City, southwestern Edmond, El Reno, Newcastle,
Yukon, Bethany, Mustang, Warr Acres, The Village, Tuttle, Piedmont,
Nichols Hills, Union City, Minco, Okarche, Concho, Woodlawn Park,
Richland, Wiley Post Airport, and The Fairgrounds.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3569 9749 3524 9756 3538 9809 3555 9807
      3573 9797 3573 9796
TIME...MOT...LOC 0721Z 281DEG 22KT 3552 9794

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Ware
Special weather statement, Sep 19, 1:28 AM CST, 17 minutes before
Special Weather Statement
National Weather Service Norman OK
228 AM CDT Fri Sep 19 2025

OKZ023-027-190800-
Grady OK-Caddo OK-
228 AM CDT Fri Sep 19 2025

...A strong thunderstorm will impact portions of northwestern Grady
and southeastern Caddo Counties through 300 AM CDT...

At 228 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Gracemont, moving east at 25 mph.

HAZARD...Wind gusts of 50 to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Chickasha, Anadarko, Minco, Fort Cobb, Verden, Cement, Amber,
Gracemont, Pocasset, Norge, Albert, Lake Chickasha, Fort Cobb
Reservoir, Ninnekah, Stecker, and Laverty.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3497 9848 3527 9848 3530 9793 3511 9786
      3487 9791
TIME...MOT...LOC 0728Z 281DEG 22KT 3513 9828

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

Ware

The radar

The Norman radar (KTLX), 51 km away, was scanning. The volume nearest the first event began at 07:46 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Oklahoma

When
September 19, 1:45 AM CST
Where
Oklahoma County, 8.6 mi N of (Pwa)wiley Post Apt
Measured
56 kt (64 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
35.653, -97.674

Tree damage occurred near the intersection of Northwest 178th Street and County Line Road. The event time is estimated from radar observations.

Thunderstorm Wind, Oklahoma

When
September 19, 1:55 AM CST
Where
Oklahoma County, 5.75 mi NW of Edmond
Measured
61 kt (70 mph) estimated gust
Property damage
$15,000
Reported by
Fire Department/Rescue
Coordinates
35.711, -97.550

Relayed images show damage to trees, power poles and the road sign of a church near the intersection of Northwest 234th Street and Pennsylvania Avenue. The event time is estimated from radar observations.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2025Every state in 2025This day in weather historyWarnings in Oklahoma, September 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1289653, 1289654.